MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060085S
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
In in-coming inspection at distribution, it was found that there was a foreign material (hair / bug) in blister.This event was found on 1 of 50pcs of 18060080s, lot# k0b324f received on our (b)(4)and 1 of 100pcs of 18060085s, lot# k09a2f3 received on our (b)(4).No patient involvement, adverse consequences, delay or medical intervention.
 
Event or Problem Description
In in-coming inspection at distribution, it was found that there was a foreign material (hair / bug) in blister.This event was found on 1 of 50pcs of 18060080s, lot# k0b324f.Received on our po#60075092 and 1 of 100pcs of 18060085s, lot# k09a2f3 received on our po#60076929.No patient involvement, adverse consequences, delay or medical intervention.
 
Additional Manufacturer Narrative
The reported event that guide wire, ball-tipped, sterile t2 femur ø3x1000 mm [packaging] was alleged of - packaging: insect outside sterile blister or pouch could be confirmed.Based on investigation, the root cause was attributed to a supplier related issue.The failure was caused by an inadequate packaging process / insufficient inspection specification.The device inspection revealed the following: during the visual inspection of the item received an insect was found between the clear tube and the pouch.Sealing seams and original packaging are still intact.Thus, the pollution must have occurred during the packaging process at our sub-supplier, which was not detected during inspection.A review of the device history for the reported lot did not indicate any abnormalities.

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8121785
Report Number0009610622-2018-01495
Device Sequence Number16557421
Product Code LXH
UDI-Device Identifier04546540195937
UDI-Public04546540195937
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Catalogue Number18060085S
Device Lot NumberK09A2F3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;